Alert archive / Illinois / Flash Flood Warnings in 2006

Flash Flood Warning 16, NWS Chicago, IL

September 9, 2006Livingston County, Illinois

NWS Chicago, IL issued this flash flood warning at Sep 9, 2006, 5:11 PM CDT for Livingston County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 2006, 5:11 PM CDT (22:11 UTC)
Expired
Sep 9, 2006, 9:00 PM CDT
In force
4 hr
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

County Livingston County, IL

The radar

The Chicago radar (KLOT), 89 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1814 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 1:40 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Sep 9, 1:40 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
140 PM CDT SAT SEP 9 2006

.DISCUSSION FOR AFTERNOON ZONES/GRID...
140 PM CDT

COLD FRONT THRU KANKAKEE RIVER BY NOW WITH BRISK NW FLOW POURING IN
FROM SERN CANADA. FNT SHUD CONTINUE SOUTH THRU REST OF CWA THIS AFTN
WITH DRY AND COOLING LOWER LVLS. LTL PCPN MOVED DOWN FROM WI IN CAA
IMPULSE TODAY AND HAVE DOUBTS ABOUT TONIGHT.

NEXT FOCUS TURNS TO DEVELOPING SYSTEM IN CENTRAL PLAINS TNGT. CLOSED
UPR LOW FILLS TO OPEN TROF EXTENDING FROM CANADIAN VORTEX E OF
HUDSON BAY TO CNTRL PLAINS. WRM FRONTOGENESIS ALREADY PRESENT ACROSS
NEB AND SRN IA WITH OVERRUNNING PCPN GRADUALLY SHIFTING NWD AND NOT
LIKELY TO SEE MUCH RAIN ACTION IN IL TIL LT SUNDAY.

GFS AND NAM SPLIT INTO SEPARATE SCENARIOS LT SUN INTO MON WITH GFS
PULLING SFC LOW WEST OF CHI WHILE NAM FAVORING AN OPEN INVERTED TROF
DEEPENING FROM ERN TX UP THRU MO AND THEN INTO NRN INDY LT MONDAY.
GFS ENSEMBLE BLENDS TOWARD THIS LATTER SOLUTION WITH GFS40 BEING
SOMETHING OF AN OUTLIER. SO WUD LEAN TOWARD NAM THIS ROUND. THUS WUD
TEND TO WRAP PCPN AROUND TROF LT SUNDAY AND MONDAY...LEAVING NELY
FLOW INTACT THRU TUESDAY AND MAINTAINING MORE SHOWER ACTIVITY WHILE
DOWNPLAYING THUNDER. HIER POPS BUMPED UP IN LIKELY CATEGORY MORE
PREFERABLE. NOT READY FOR CATEGORICAL YET WITH MODEL DIFFS AT PLAY.

THIS OPEN TROF SWEEPS BY LT TUESDAY INTO WEDNESDAY AND WITH UPR TROF
TO OUR EAST BY WEDNESDAY AFTN...AND HIGH PRESSURE BLDG OVER MS VLY
THURSDAY AND OVER LAKES FRIDAY. A RATHER DEEP SYSTEM LOOMING ONTO
SCENE FRIDAY NIGHT IN PLAINS. THIS LIKELY TO MAKE A PLAY FOR OUR
ATTENTION ON SATURDAY BUT WILL MAINTAIN DRY FORECAST UNTIL PERHAPS
SUNDAY OF NEXT WEEK.

COOL NELY FLOW KEEPING TEMPS BLO NORMALCY BUT RETURNING AT OR ABOVE
NORMAL AFTER WEDNESDAY WITH WARMUP ACCOMPANYING UPR RIDGE.

RLB

&&

.AVIATION DISCUSSION REGARDING 18Z TAFS...

SURFACE FRONT IS WELL S OF TAF SITES NOW BUT CLOUDS HAVE BEEN SLOW
TO FILL IN FROM THE N. MOST AREAS HAVE STABILIZED AROUND 2 THSD FT
IN CIGS PLUS OR MINUS AND THAT SHOULD BE THE RULE THIS AFTERNOON.
NEXT WEATHER SYSTEM APPROACHING FROM WEST WILL LKLY PASS S OF REGION
SO E-NE FLOW EXPECTED TO CONTINUE INTO MONDAY WITH RAIN A GOOD BET
SUN NIGHT AND BEYOND.  CIGS MAY LOWER A BIT AFTER SUNSET BUT REMAIN
ABOVE IFR LEVEL. VSBYS WILL BE HELD UP BY CLOUD COVER. ANY SERIOUS
DETEREORATION IN CIGS AND VSBYS WILL BE MAINLY AFTER 00Z MON.  KML

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...SMALL CRAFT ADVISORY THRU LATE TONIGHT.

&&
Hazardous weather outlook, Sep 9, 4:00 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT SAT SEP 9 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-100930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT SAT SEP 9 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH OF THE KANKAKEE RIVER
THIS EVENING. SEVERE WEATHER IS NOT EXPECTED...BUT SOME STORMS MAY
PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY. HEAVY
RAIN WILL BE POSSIBLE...ESPECIALLY NORTH OF INTERSTATE 80 SUNDAY
NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-100930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 PM CDT SAT SEP 9 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS FOR
WINDS TO 20 KNOTS AND WAVES TO 7 FEET.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH MONDAY
AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 4:17 PM CDTSevere Thunderstorm WarningLOTIroquois25 min

Nearby

Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.